Had first Yervoy infusion on Friday/side effects

Posted By
2/3/2013 4:10pm
View other posts by
Activity
Replies: 9

I had my first Yervoy infusion on Friday (2/1) and actually had a side effect not from the Yervoy but from the Benadryl they gave me pryer to the infussion. Belive it or not I have never taken Benadryl in any form. Aside from this cancer, I really have never been one to get sick. The last time I was sick was about 15 years ago when there was a bad flu hitting.
Anyway...I started feeling very strange and felt like I was going to pass out, but not really dizzy. It was like a hyper anxioty about something about to happen, alone with a feeling I was going to pass out. My blood pressure dropped from 120/72 to 88/65. They opended the iv and flushed my vein. It fianlly went away after about ten minutes. 
Anyone else here have this happen? If so, did they use something other than Benadryl before the next infusion/

The only side effect I had from the Yervoy (if it really was one) was a few back to back adrenalin head rushes later that night. I was a little bit slow to get going the next day, but have felt fine since.

Jerry

I had the full four infusions and never had Benadryl beforehand, although I did take it on a few occasions afterward when my legs itched a bit.  It's odd that they gave it to you beforehand.  Yervoy reactions seem so individualized; I doubt there's any real protocol for pre-emptive meds like that.

I may or may not have had some of the commonly listed side effects -- all have been so mild and short lived that I could be confusing them with ordinary every day stuff.  After a 2-month insurance delay, I'm finally going for stereotactic radiation this week, hoping we can trigger another abscopal effect like the one reported in the NEJM last spring. 

To tell you the truth, i wouldn't mind a few more side effects just to prove something is happening in there.

 

--Tom

Keep Rowing!

So, to put this in the be-careful-what-you-wish-for category....

About 2 months now after infusion #4, and about 1 month after cyberknife, and I have a really fancy rash.  It looks like I'm wearing a long sleeve shirt of red dots, and I suppose it's a good thing I don't remember what chicen pox felt like as a kid so I can experience it as all new!

Sato put me on Predisone and we bumped up that date for my next brain MRI, just to be sure i don't have any nasty things going on in my mellon.

I can't say I'm displeased, though.  Most of the Yervoy studies correlate immune side effects with better results.

Gotta go scratch and re-powder.

--Tom

Keep Rowing!

Hi Jerry

i'm about to get my 7th round of yervoy, never  been sick during infusion, once the gave it to me in half the time they were supposed to take, and made me stay for another 30 minutes to make sure i would be ok.

for the most itchyness, fatigue, feeling cold, losing some weight since this has begun, and i eat a little less.

i only have got sick after the last infusion, throwing up and the runs, the next day, and really feeling ran down the next two weeks, i am at the part where i get an infusion every 90 days, i get one more totaling 8 altogether

with me getting sick the last time and the tell me this accumulates, i am a little concerned the more i do this.

i still work 40 hour a week, make it to the gym once a week, and try to stay active

well that all i have to add for now , you can see more about me in the profile i left here,

 

Mike

i am here to learn what is there after treatment

Mike,

Is there a reason they are giving you 8 infusions of Yervoy? I was told 4 was the max? Let me know what you think. Thanks. Bryan

Hi Bryan

are u a patient or caregiver?

 

yes , traditionally 4 is the max.

i was on a clinical trial , i drew the heavy dose i got 5mg/ml of yervoy each dose, the first 4 every 3 weeks

the second 4 every 90 days, i did sixof eight altogether, and then got a little sick for the first time, and was making a decision to drop out, along with knowing that 4 ppl died on this heavy dose, and that my recent ct scan was bad, the surgery that followed confrimed more cancer, and they offered radiation that i refused,  and now am on my own, eating well and taking supplements to help my immune system, and get a petscan every 3 months for now to see if i am doing well or not

 

i hope this helps,  with your question, Mike

i am here to learn what is there after treatment

Hi Mike,

I am a patient. I am currently being treated at Dana Farber. I completed Yervoy about 3 weeks ago but they did not see anything promising so we jumped right to Zelboraf (I'm 11 days in now).

Bryan

hey Bryan

welcome to the club no one wanted to join, lol

they dropped me from chemo alltogether, and i am now restaged at 3C metastatic melanoma with the news from my recent surgery that was 4-16-13

good luck on your journey that u are on

there is good advice at chrisbeatcancer.com

if u read my proile on here u will learn more, i  turn 55 this year, and am in my 2nd year since diagnosed with cancer

ill watch here to see if  u post more questions

Sincerely

Mike

i am here to learn what is there after treatment

I am from the U.K. recently joined the web sight

I finished my treatment 4 weeks ago

Had ipilimumab every 3 Weeks

Had no side effects , Really did well on it

Other than feeling tired

Then after the last treatment ...Diarrhea ..which required 2 hhospitalization

Came home Friday

Feel OK but still need to be near the bathroom ..very close

Is there anyone out there that has experience this

When will it stop?

You guys seem to have more treatments than me

we will see in about a months time if it has worked at all

 

Then I have my scan

Be positive , That's half the battle

Good luck out there xx

never jump ahead with information. Eg "what if's"
Really do live one day at a time
And book tickets for the theater carry on as normal
Talk , talk,and
talk to your friends.they sometimes perhaps don't know how you are feeling, tell them ,that's why

i never had that that bad, really never had the runs that bad either, i was on the heavydose of 8 injections of twice the normal dose because i was in a clinical trial, later today i go for a pet-scan to see if i am still ned, since i am on my own now,

if u are having real issues with that, talk with ur doctor, one of the side effects is coilitus, inflamation of the colon and intestines, bad stuff, not trying to scare u but it is serious stuff

 

good luck to your future,

i have been doing alternative things to keep my body more alkaline, which does keep me healthier?

  FOR ANYONE WHO IS NEW TO CANCER BE IT YOU ARE THE PATIENT OR THE CAREGIVER, READ HERE
 http://www.cancertutor.com/           http://www.cancertutor.com/WarBetween/War_Cure_Rates.html

also check out this mans website  http://www.chrisbeatcancer.com/
he has a lot of good information there, and some good links to buy things that would improve anyone's living conditions

http://internetsfuture.juiceplus.com/
these are supplements that i take to help keep me healthy, i recommend them for anyone, just after 3 months i have noticed much change in my health, including that i am wanting to eat more again

i am here to learn what is there after treatment